When it's time to get off, do it safely.
Under no circumstances should you go cold turkey. The key is to work closely with your doctor to ease off the drugs very slowly and precisely—it usually takes several months. Withdrawing too quickly can result in dizziness, flu-like symptoms, headaches, diarrhea, vomiting, burning, tingling, or "brain zaps," and electric shock-like sensations in the body. It may also provoke crying spells, insomnia, irritability, agitation, and memory problems—all of which mimic depression, causing doctors to assume the disorder is unremitting and to put patients back on the medication, often at a much higher dose.
If, weeks or months after you've withdrawn completely, you find your old bad feelings returning, see your doctor or another specialist who can help you regain control, examine issues that may be tripping you up, and decide on the best approach to treatment. Recurrent major depression is a serious matter, and it should not go untreated.